MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; prosthesis, penis, inflatable

BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; prosthesis, penis, inflatable
Model Number 72404014
Medical Device Problem Codes Degraded (1153); Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the inflatable penile prosthesis (ipp) was not functioning.A revision procedure was performed, during which it was confirmed that the right cylinder had a bulge.All components were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ipp underwent a thorough analysis.The cylinders, pump and reservoir were visually and microscopically inspected, and leak tested; the pump was also functionally tested.Microscopic examination of the cylinders revealed that both of them had wear at fold in the proximal end, middle and distal end of the component.Leakage testing of one of the cylinders noted a bulge when inflated with syringe.Regarding the pump, no anomalies were found under microscope or during leakage testing; however, it did not pass the activation tests when attempted.Finally, for the reservoir, it was identified wear at a fold in the shell, but no issues when leak tested.The device history record (dhr) review was unable to be performed as the lot number was not provided.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A review of the ams 700 hazard analysis was completed and confirmed that the events of mechanical problem and cylinder bulge were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the activation problems identified in the pump, and the bulging observed in the cylinders could have caused or contributed to the reported clinical observations.This record was identified during a retrospective review of complaint events; an electronic medical device report (emdr) was not previously submitted per applicable reporting criteria.Boston scientific has opened a nonconforming events and prevention investigation ((b)(4)) to determine the potential cause for why an emdr was not previously submitted to the food and drug administration (fda) in accordance with boston scientific's established medical device reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to take action(s), as necessary.Model number/catalog number: 72404310.Serial number: n/a.Batch/lot number: 1000173239.Model/catalog description: pump ms.Unique identifier (udi) #: (b)(4).Model number/catalog number: 72404161.Serial number: n/a.Batch/lot number: 1000168996.Model/catalog description: reservoir 65ml pc.Unique identifier (udi) #: (b)(4).

Brand Name
AMS 700 CXR
Common Device Name
prosthesis, penis, inflatable
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50843216
Report Number2124215-2026-50235
Device Sequence Number18707981
Product Code JCW
UDI-Device Identifier00878953002712
UDI-Public(01)00878953002712(17)230906(10)1000159364
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/06/2023
Device Model Number72404014
Device Catalogue Number72404014
Device Lot Number1000159364
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale